Drug Interactions between metformin and Voltaren
This report displays the potential drug interactions for the following 2 drugs:
- Voltaren (diclofenac)
Interactions between your drugs
Applies to: Voltaren (diclofenac) and metformin
Consumer information for this interaction is not currently available.
MONITOR: Coadministration with nonsteroidal anti-inflammatory drugs (NSAIDs) may potentiate the risk of lactic acidosis associated with the use of metformin. The precise mechanism for this interaction has not been clearly delineated. Since NSAIDs have been shown to cause a deterioration in renal function, the likelihood of lactic acidosis occurring may be increased in patients with pre-existing renal impairment.
MANAGEMENT: Caution and monitoring of renal function is advised if metformin is used concomitantly with NSAIDs. Dose adjustments may be considered, particularly in patients with renal impairment. Close monitoring for the development of lactic acidosis is also recommended, particularly in patients with renal impairment. Patients should contact their physician immediately if they experience potential signs and symptoms of lactic acidosis such as malaise, myalgia, respiratory distress, increasing somnolence, and nonspecific abdominal distress (especially after stabilization of metformin therapy, when gastrointestinal symptoms are uncommon). With more marked acidosis, there may also be associated hypothermia, hypotension, and resistant bradyarrhythmias. Metformin should be withdrawn promptly if lactic acidosis is suspected. Serum electrolytes, ketones, blood glucose, blood pH, lactate levels, and blood metformin levels may be useful in establishing a diagnosis. Lactic acidosis should be suspected in any diabetic patient with metabolic acidosis lacking evidence of ketoacidosis (ketonuria and ketonemia).
- Cerner Multum, Inc. "Australian Product Information." O 0
- Cerner Multum, Inc. "UK Summary of Product Characteristics." O 0
Drug and food interactions
No results found in our database - however, this does not necessarily mean no interactions exist. Always consult with your doctor or pharmacist.
Therapeutic duplication warnings
No warnings were found for your selected drugs.
Therapeutic duplication warnings are only returned when drugs within the same group exceed the recommended therapeutic duplication maximum.
Drug Interaction Classification
|Highly clinically significant. Avoid combinations; the risk of the interaction outweighs the benefit.|
|Moderately clinically significant. Usually avoid combinations; use it only under special circumstances.|
|Minimally clinically significant. Minimize risk; assess risk and consider an alternative drug, take steps to circumvent the interaction risk and/or institute a monitoring plan.|
|No interaction information available.|